Alert archive / South Dakota / Blizzard Watches in 2015
Blizzard Watch 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this blizzard watch at Mar 1, 2015, 9:53 PM CST for 15 counties in South Dakota; Big Stone County, Minnesota. It took effect at Mar 3, 2015, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2015, 9:53 PM CST (03:53 UTC)
- In effect from
- Mar 3, 2015, 12:00 AM CST
- Expired
- Mar 2, 2015, 2:31 PM CST
- In force
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Buffalo County, SD, Clark County, SD, Codington County, SD, Deuel County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Spink County, SD, Stanley County, SD, Sully County, SD
The radar
The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
289 WWUS43 KABR 020353 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 953 PM CST SUN MAR 1 2015 ...POSSIBLE BLIZZARD CONDITIONS BY EARLY TUESDAY... .VERY STRONG NORTH NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO AT LEAST 45 MPH WILL BE POSSIBLE BY LATE MONDAY NIGHT CARRYING OVER INTO TUESDAY. A BAND OF MODERATE SNOWFALL IS EXPECTED TO COMBINE WITH THE STRONG WINDS...WITH WHITEOUT CONDITIONS POSSIBLE. SDZ017-018-033>037-045-048-051-021600- /O.NEW.KABR.BZ.A.0002.150303T0600Z-150303T1800Z/ FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FAULKTON...REDFIELD...FORT PIERRE... ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO... FORT THOMPSON 953 PM CST SUN MAR 1 2015 /853 PM MST SUN MAR 1 2015/ ...BLIZZARD WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * TIMING...BLIZZARD CONDITIONS ARE EXPECTED BY LATE MONDAY NIGHT. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO AT LEAST 45 MPH COULD PRODUCE QUARTER MILE OR LESS VISIBILITY IN FALLING AND BLOWING SNOW. * SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING AND FALLING SNOW...THAT IN COMBINATION WITH STRONG WINDS COULD CREATE EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ MNZ046-SDZ019>023-021600- /O.NEW.KABR.BZ.A.0002.150303T1200Z-150304T0000Z/ BIG STONE-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...ORTONVILLE...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 953 PM CST SUN MAR 1 2015 ...BLIZZARD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * TIMING...BLIZZARD CONDITIONS ARE EXPECTED BY LATE TUESDAY MORNING. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO AT LEAST 45 MPH COULD PRODUCE QUARTER MILE OR LESS VISIBILITY IN FALLING AND BLOWING SNOW. * SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING AND FALLING SNOW...THAT IN COMBINATION WITH STRONG WINDS COULD CREATE EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ DORN
2 follow-up statements
126 WWUS43 KABR 021023 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 423 AM CST MON MAR 2 2015 ...POSSIBLE BLIZZARD CONDITIONS LATE TONIGHT INTO TUESDAY... .STRONG LOW PRESSURE WILL MOVE ACROSS THE CENTRAL PLAINS TONIGHT AND TUESDAY...SPREADING SNOW AND STRONG WINDS ACROSS THE REGION. AREAS OF BLOWING AND DRIFTING SNOW WILL BE POSSIBLE. SDZ017-018-033>037-045-048-051-022230- /O.CON.KABR.BZ.A.0002.150303T0600Z-150303T1800Z/ FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FAULKTON...REDFIELD...FORT PIERRE... ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO... FORT THOMPSON 423 AM CST MON MAR 2 2015 /323 AM MST MON MAR 2 2015/ ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE BY LATE TONIGHT. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH COULD PRODUCE QUARTER MILE OR LESS VISIBILITY IN FALLING AND BLOWING SNOW LATE TONIGHT. * SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING AND FALLING SNOW...THAT IN COMBINATION WITH STRONG WINDS COULD CREATE EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ MNZ046-SDZ019>023-022230- /O.CON.KABR.BZ.A.0002.150303T1200Z-150304T0000Z/ BIG STONE-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...ORTONVILLE...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 423 AM CST MON MAR 2 2015 ...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE BY TUESDAY MORNING. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH COULD PRODUCE QUARTER MILE OR LESS VISIBILITY IN FALLING AND BLOWING SNOW ON TUESDAY. * SNOW/ICE ACCUMULATIONS...3 TO 5 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLOWING AND FALLING SNOW...THAT IN COMBINATION WITH STRONG WINDS COULD CREATE EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$
193 WWUS43 KABR 022031 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 231 PM CST MON MAR 2 2015 ...HAZARDOUS WINTER WEATHER CONDITIONS...INCLUDING POSSIBLE BLIZZARD CONDITIONS...EXPECTED LATE TONIGHT INTO TUESDAY... .A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE CENTRAL PLAINS TONIGHT AND TUESDAY SPREADING SNOW AND STRONG WINDS ACROSS THE REGION. AREAS OF BLOWING AND DRIFTING SNOW WILL BE POSSIBLE. THIS SYSTEM LOOKS TO PRODUCE A BAND OF HEAVIER SNOW SOMEWHERE FROM SOUTHWEST SOUTH DAKOTA TO WEST CENTRAL MINNESOTA. UNCERTAINTY IN EXACTLY WHERE THIS BAND WILL SET UP MAY RESULT IN CURRENT FORECAST SNOW AMOUNTS BEING OFF BY AN INCH OR SO AND UP TO 50 MILES IN LOCATION. SDZ033>037-045-048-051-031000- /O.UPG.KABR.BZ.A.0002.150303T0600Z-150303T1800Z/ /O.NEW.KABR.BZ.W.0002.150303T0600Z-150303T1800Z/ STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 231 PM CST MON MAR 2 2015 /131 PM MST MON MAR 2 2015/ ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE LATE TONIGHT THROUGH TUESDAY MORNING. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH MAY PRODUCE VISIBILITIES OF ONE QUARTER MILE OR LESS IN FALLING AND BLOWING SNOW. * SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ046-SDZ019>023-031000- /O.UPG.KABR.BZ.A.0002.150303T1200Z-150304T0000Z/ /O.NEW.KABR.BZ.W.0002.150303T1200Z-150304T0000Z/ BIG STONE-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...ORTONVILLE...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 231 PM CST MON MAR 2 2015 ...BLIZZARD WARNING IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE BY TUESDAY MORNING. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH MAY PRODUCE VISIBILITIES OF ONE QUARTER MILE OR LESS IN FALLING AND BLOWING SNOW. * SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ018-031000- /O.UPG.KABR.BZ.A.0002.150303T0600Z-150303T1800Z/ /O.NEW.KABR.BZ.W.0002.150303T1200Z-150304T0000Z/ SPINK- INCLUDING THE CITY OF...REDFIELD 231 PM CST MON MAR 2 2015 ...BLIZZARD WARNING IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE BY TUESDAY MORNING. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH MAY PRODUCE VISIBILITIES OF ONE QUARTER MILE OR LESS IN FALLING AND BLOWING SNOW. * SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ039-SDZ007-008-011-031000- /O.NEW.KABR.BZ.W.0002.150303T1200Z-150304T0000Z/ TRAVERSE-MARSHALL-ROBERTS-DAY- INCLUDING THE CITIES OF...WHEATON...BRITTON...SISSETON...WEBSTER 231 PM CST MON MAR 2 2015 ...BLIZZARD WARNING IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE BY TUESDAY MORNING. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH MAY PRODUCE VISIBILITIES OF ONE QUARTER MILE OR LESS IN FALLING AND BLOWING SNOW. * SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ017-031000- /O.UPG.KABR.BZ.A.0002.150303T0600Z-150303T1800Z/ /O.NEW.KABR.WW.Y.0008.150303T1200Z-150304T0000Z/ FAULK- INCLUDING THE CITY OF...FAULKTON 231 PM CST MON MAR 2 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW AND BLOWING SNOW EXPECTED BY TUESDAY MORNING. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 45 MPH MAY PRODUCE VISIBILITIES OF ONE HALF MILE OR LESS IN FALLING AND BLOWING SNOW. * SNOW/ICE ACCUMULATIONS...2 TO 3 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ SDZ003-004-009-015-016-031000- /O.NEW.KABR.WW.Y.0008.150303T0600Z-150303T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 231 PM CST MON MAR 2 2015 /131 PM MST MON MAR 2 2015/ ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ TUESDAY. * TIMING...SNOW AND BLOWING SNOW EXPECTED LATE TONIGHT INTO TUESDAY MORNING. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 45 MPH MAY PRODUCE VISIBILITIES OF ONE HALF MILE OR LESS IN FALLING AND BLOWING SNOW. * SNOW/ICE ACCUMULATIONS...ONE HALF INCH TO 2 INCHES OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ SDZ005-006-010-031000- /O.NEW.KABR.WW.Y.0008.150303T1200Z-150304T0000Z/ MCPHERSON-BROWN-EDMUNDS- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH 231 PM CST MON MAR 2 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. * TIMING...SNOW AND BLOWING SNOW EXPECTED BY TUESDAY MORNING. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 45 MPH MAY PRODUCE VISIBILITIES OF ONE HALF MILE OR LESS IN FALLING AND BLOWING SNOW. * SNOW/ICE ACCUMULATIONS...1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ PARKIN
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this blizzard watch went out at Mar 1, 9:32 PM CST, 21 minutes earlier.
Area forecast discussion, Mar 1, 9:32 PM CST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 932 PM CST SUN MAR 1 2015 .UPDATE... ISSUED AT 924 PM CST SUN MAR 1 2015 NO PLANS TO UPDATE THE TONIGHT PERIOD AT THIS TIME. GENERALLY CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW TEMPERATURES TO FALL TO NEAR FORECAST LOWS. THE BIGGER CONCERN IS THE LOW PRESSURE SYSTEM CHURNING OVER THE FAR SOUTHWESTERN U.S. RIGHT NOW. ALL THE LATEST AVAILABLE MODEL OUTPUT CONTINUES TO SUPPORT THE POTENTIAL FOR A BAND OF 2 TO 5 INCHES OF SNOWFALL OVER THIS CWA LATER MONDAY NIGHT INTO TUESDAY. CONFIDENCE IS INCREASING THAT THIS PRECIPITATION WILL BE FALLING AT THE SAME TIME THAT STRONG NORTH-NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE DEVELOPING BEHIND A COLD FRONT FORECAST TO ACCELERATE QUICKLY INTO THE GREAT LAKES REGION ON TUESDAY. THE POTENTIAL FOR SEEING A WINDOW OF BLIZZARD CONDITIONS APPX 6 TO 9 HOURS LONG FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY AFTERNOON APPEARS TO BE DEVELOPING. INTERSTATE 90 WOULD BE IMPACTED DURING THE MORNING HOURS ON TUESDAY...WHILE IT LOOKS LIKE THE WALL OF WIND AND SNOW WOULD BE TRANSLATING OVER TO THE INTERSTATE 29 CORRIDOR MAINLY FROM LATE MORNING THROUGH LATE AFTERNOON ON TUESDAY. A BLIZZARD WATCH WILL BE GOING INTO EFFECT FOR THIS REASON SHORTLY. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 331 PM CST SUN MAR 1 2015 A SIGNIFICANT WINTER STORM AFFECTING THE REGION MONDAY NIGHT THROUGH TUESDAY WILL BE THE MAIN FORECAST CHALLENGE. AN UPPER LEVEL TROUGH CURRENTLY CROSSING THE REGION IS PRODUCING SCATTERED SNOW SHOWERS OVER MOST OF THE AREA. THE SNOW SHOWERS SHOULD CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING UPON SUNSET. DECENT MOISTURE ADVECTION WILL DEVELOP ON MONDAY AHEAD OF AN UPPER LEVEL TROUGH OUT WEST. PWATS CLIMB CONSIDERABLY DURING THE AFTERNOON HOURS...PEAKING IN THE EASTERN CWA AROUND FOUR TENTH OF AN INCH. SOME MODELS CONTINUE TO SUGGEST LIGHT SNOW OCCURRING LATE MONDAY AFTERNOON WITH THE WAA. WHILE THIS SEEMS A LITTLE OVER DONE...WILL MATCH SURROUNDING OFFICES AND ADD A SLIGHT CHANCE OF SNOW. STRONG SOUTHERLY WINDS ARE LIKELY ON MONDAY...POSSIBLE REACHING WIND ADVISORY CRITERIA IN SOME AREA. LATER SHIFTS MAY CONSIDER A WIND HEADLINE. THE BIGGEST ISSUE IN THE SHORT TERM IS THE PLACEMENT OF THE HEAVIEST BAND OF SNOW MONDAY NIGHT/TUESDAY MORNING. THE 12Z MODEL RUNS OF THE GEM/NAM WERE THE FURTHEST NORTHWEST MODEL SOLUTIONS WITH THE HEAVIEST SNOW OCCURRING FROM KPIR TO KABR...TO KFAR. THE ECMWF IS THE MOST CONSISTENT AND CONTINUES TO SHOW SOUTHEASTERN SOUTH DAKOTA RECEIVING THE MOST SNOW. FOR THIS FORECAST PACKAGE...FAVORED A NUDGE NORTHWARD WITH THE HEAVIEST BAND OF SNOW BASED ON THE HI-RES ARW/NMM. AREAS ALONG AND SOUTHEAST OF A LINE FROM MURDO...MILLER...WEBSTER...TO ORTONVILLE MN WILL HAVE THE BEST POTENTIAL OF SEEING 2 TO 4 INCHES OF SNOW BY TUESDAY AFTERNOON. TO COMPLICATE MATTERS...A STRONG COLD FRONT WILL PUSH ACROSS THE REGION...MAINLY ON TUESDAY. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS EXCEEDING 45 MPH WILL BE POSSIBLE. AT THIS TIME...THE STRONGEST WINDS APPEAR TO OCCUR AFTER THE MORE INTENSE SNOWFALL. WHILE BLOWING SNOW AND DRIFTING SNOW IS POSSIBLE...WIDESPREAD BLIZZARD CONDITIONS ARE A LITTLE MORE UNCERTAIN. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 331 PM CST SUN MAR 1 2015 AN UPPER LEVEL TROUGH WILL TRACK ACROSS THE PLAINS ON WEDNESDAY...THEN NORTHWEST FLOW WILL DOMINATE THROUGH THE LONG TERM PERIOD...WITH JUST A COUPLE OF SHORTWAVES MOVING OVERHEAD. SURFACE HIGH PRESSURE WILL SETTLE IN OVER THE REGION ON WEDNESDAY,,,THEN GETS PUSHED SOUTHEAST WEDNESDAY NIGHT AHEAD OF AN APPROACHING TROUGH. THE TROUGH THEN SLOWLY MEANDERS EASTWARD THROUGH FRIDAY NIGHT WHEN HIGH PRESSURE ONCE AGAIN TRACKS ACROSS ON SATURDAY. NOT MUCH AGREEMENT IN THE MODELS ON SUNDAY AS THE GFS TRACKS A CLIPPER NORTH AND EAST OF THE STATE...WHILE THE ECMWF DOES NOT. ALL IN ALL...THE ENTIRE EXTENDED PERIOD LOOKS TO BE DRY AT THIS TIME. WEDNESDAY WILL BE A CHILLY DAY ACROSS THE CWA WITH HIGH PRESSURE OVERHEAD. HIGHS IN THE SINGLE DIGITS TO MID TEENS WILL BE COMMON. WAA THEN DEVELOPS AND LOOKS TO MAKE FOR A NICE WARMING TREND THROUGH THE REST OF THE PERIOD. AFTER HIGHS IN THE 20S AND 30S ON THURSDAY...HIGHS IN THE MID 30S TO UPPER 40S WILL BE THE RULE FRIDAY...SATURDAY AND SUNDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 602 PM CST SUN MAR 1 2015 SKIES THIS AFTERNOON ARE MAINLY SCATTERED VFR CLOUDS. AND...THERE HAVE BEEN SOME SUNSHINE-INDUCED SNOW SHOWERS OR FLURRIES AROUND AS WELL. RADAR/SATELLITE TRENDS SUGGEST -SN/CLOUDS ARE ON THE DECREASE...SO STARTING THE 00Z TAFS OFF WITH GOOD VFR /EXCEPT AT KATY WHERE THERE COULD BE A FLURRY OR TWO AROUND FOR ANOTHER HOUR OR SO/...WHICH IS EXPECTED TO PERSIST THROUGH THE ENTIRE TAF VALID PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...DORN SHORT TERM...SD LONG TERM...PARKIN AVIATION...DORN
Hazardous weather outlook, Mar 1, 3:18 AM CST, 18 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 318 AM CST SUN MAR 1 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020930- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 318 AM CST SUN MAR 1 2015 /218 AM MST SUN MAR 1 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM WILL BRING SNOWFALL TO THE REGION LATE MONDAY AND TUESDAY. THE HEAVIEST BAND OF SNOWFALL IS EXPECTED ACROSS PARTS OF SOUTHEAST SOUTH DAKOTA AND SOUTHERN MINNESOTA...HOWEVER SOME AREAS OF CENTRAL AND NORTHEAST SOUTH DAKOTA AS WELL AS WEST CENTRAL MINNESOTA COULD SEE ANYWHERE FROM 1 TO 3 INCHES. THERE IS STILL QUITE A BIT OF UNCERTAINTY AS TO WHERE THE BAND OF HEAVIEST SNOWFALL WILL SET UP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SERR
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:31 PM CST | Blizzard Warning | ABR | Buffalo, Clark, Codington, Day, Deuel, Grant and 11 more | 22 hr |
| Mar 2, 2:31 PM CST | Winter Weather Advisory | ABR | Brown, Campbell, Clark, Codington, Corson, Day and 12 more | 27 hr |
Nearby
Blizzard Watches in South Dakota, 2015Blizzard Watches in Minnesota, 2015Every blizzard watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.